Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does shaving the head before chemotherapy for breast cancer cause any complications ?

My wife has been diagonised for breast cancer . First chemotherapay has been done about 20 days back and next due is tomorrow. Her hair started falling and getting fixed like as if hair is melting. Can removing full hair will help 21.4.2011
Mon, 23 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
  Anonymous's Response
's  Response
I went through the same thing as your wife. My hair dropped too and my oncologist suggested that I shaved my hair.
Frankly I didn't and it made things worst as my hair was literally everywhere, it was rather messy. So in the end I shaved it all off. But a rest assure after the treatment is over her hair will grow back, my did!
  User's Response
Dr. Gaurav Kackar's  Response
Hi,
welcome to health care magic forum,
this is one of the common side effect of chemotherapy, full removal will not help, it is better to use Homeopathic medication at this time with chemotherapy to prevent from it's side effects, and try to keep her nutrition as good as possible.

for more info mail us at info@drkackerhomeopathy.com or visit us at www.drkackerhomeopathy.com
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Dr Thakwani, My mother was diagnosed to have breast cancer (Right- mucous carcinoma), the FNAC suggested. When consulted with the surgical oncologist, he suggested to get total mastectomy with axillary dissection. A PET-CT scan was done at 5:30AM in the morning & an operation was carried out at 4PM same day (I m not sure if this is right, getting the reports & operation on the same day). The PET-CT scan report says Mutiple poorly enhacing soft tissue densities in the upper & inner quadrant of right breast, a few small right axillary nodes not significant by size criteria & no distant metastases . Bone scan report says No evidence of skeletal metastases. Histopathology report says Multifocal mucinous carcinoma grade 1 of right breast, base of resection is free of tumour, all 18 axillary lymph nodes are free of tumor, ER-Positive, PgR- Positive, Her-2/neu - Negative The fuild (serum) comming out from the operated region post operation was heavy 350ml,300ml...on the 5th, 6th, 7th day of post operation it was 220,200,180ml respectively. we were very much concerned about this but the doctor assertained that there was nothing to worry. My mom was refer to another medical oncologist by the surgical oncologist after 1month of operation to consult on whether to go for chemotherapy or harmone therapy My mom had no other illness, diabeties, BP except that had hypothyroidism for which she was taking thyroid tablets early in the morning before breakfast and varicose vein. Her age being 56yrs. The medical oncologist suggested her to take 4 cycles of chemotherapy & later take harmone therapy. But just after 3 days of the first chemotherapy my mom passed away with breathlessness & low-BP. Please explain me the cause, since except for the threatment she was hail & healthy & within one month of diagnosis of breast cancer & threatment we had to lose her & it has disturbed us soo much that we are still in a state of shock

doctor1 MD

Hello, I am a 48 year old woman who is otherwise very healthy, and have just begun chemotherapy for breast cancer, after a bilateral mastectomy. My tumor was Grade 3, 2.5 cm, ER+PR+ and HER2+, with negative nodes. I am having a very rough time with my TCH chemotherapy, which is causing me severe burning muscle pain. Just as I began to recover from my first round, on about day 9, I developed a “chemical” burning type feeling in my upper trapezius and upper back area, and a little bit down the back side of my upper arms. This pain became intense, very similar to the pain I felt just one day after mastectomy surgery. It left me either completely couch-bound or zoned out on vicodin, with really nothing in between, and lasted until just two days before my next treatment (9 days total). The doctor was unsure if it was even related to chemo, and thought perhaps muscle spasms from the large of amount of surgery was a possible cause. I began physical therapy and muscle relaxers to try and help. However this pain returned earlier in my second cycle, on day two and is getting worse. It is moving down to include the middle back area, and still builds to an intensity that makes it impossible to function. It is a burning type pain that builds to spasm until I am completely weak and down on the couch if I try to back off the narcodics, but they come with their own issues! I am on day 9 of my second cycle and have been barely able to leave the house. As the pain progresses, I feel more and more weak. My oncologist suggested continuing to take vicodin, and has suggested perhaps we will switch to Taxol instead of Taxotere, but I am very concerned about whether I should be continuing with chemo at all. I am not interested in having permanent nerve damage. He says he has not seen this type of reaction, and certainly doubts anything would be permanent. I would very much love some other viewpoints on this type of pain. Is this a presentation of neuropathy we should be concerned about in relation to damage done? I assume if I discontinue the chemo, continuing with Herceptin and Tamoxifen are still of benefit, but I am trying to balance with risks and benefits at this point. I am an active, strong person and would like to remain that way! Thank you for any insight if you have experience with this type of symptom. Kelly Mesenburg

doctor1 MD

Hello My sister is a breast cancer patient and is currently undergoing (4) ac chemo treatments which she just completed and will start (12) Taxil treatments next. She was diagnosed with thrombosis yesterday after having a doppler. Could chemo cause this?

Recent questions on  Breast cancer

doctor1 MD

About a year ago, I started seeing white spots on my legs...they have multiplied rapidly. The dermatologist diagnosed it as Vitiligo. I am currently applying Pigmento ointment (charak). I was sent Vitiligo 30 sublingual pills from Biogetica, as well as Pigmento Tablets. I am a breast cancer survivor (2), and have had reconstruction. I am 68, and 5 4 tall...weigh 154 lbs. I am really scared to ingest the pills for fear that it will do liver damage. One of the pills contain Arsen Sulph . How harmful is this? Please advise. Thank you. Juliet

doctor1 MD

yes I am a hairdresser by trade and I am trying to find info for a client of mine.she has both breasts removed in the past due to cancer and she is now on a medication called Letrozole 2.5mg and the company name is Sandoz.She is experiencing hair loss everytime I wash her hair and I am not sure if she should have a perm done on it.The perm has hydrodin perxiode in it along with other chemicals.would it be safer to use a thio-free perm or no perm at all

doctor1 MD

Hi Doctor, my mum has breast cancer recurrance. She is currently in her midst of doing her chemotheraphy, this one being her third. Is there any complete beverage that Amway product can offer her? She has no appetite and indigestion problem. Thanks

doctor1 MD

My 8 year old daughter is undergoing tests to diagnose asthma. it is well controlled. She has been complaining of chest discomfort. It started very sporadically at first (once per month), but now more regular. It happens when she`s just doing quiet things. She points to either her left or right side, it varies, located just under the breast, more towards the outer chest wall. She describes a pounding sensation and `swirling`....that`s her description. It doesn`t affect her breathing. Is it asthma related, or medication.....she`s on flovent and singulair. Thanks.

doctor1 MD

My back is painful in kidney area. This morning there was blood in my urine. I have a dr. apt tomorow for blood work and then an apt. Can I wait till then to see a doctor. Will an antibiotic help if it is an infection. I take handfuls of food...

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the thought of seeing a doctor or having test run is next to impossible. Is it anything to be worried about

doctor1 MD

Can a simple breast cyst turn into a complex one? Can a breast cancer hide behind a cyst and be undetectable?